MAUDE Adverse Event Report: ALIGN TECHNOLOGY, LTD. ITERO ELEMENT 5D US SYSTEM; CARIES DETECTOR, LASER LIGHT, TRANSMISSION

ALIGN TECHNOLOGY, LTD. ITERO ELEMENT 5D US SYSTEM; CARIES DETECTOR, LASER LIGHT, TRANSMISSION
Model Number 209156
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Convulsion/Seizure (4406)
Date of Event 09/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current user manual for the itero element 5d imaging system contains a contraindication for persons who have been diagnosed with epilepsy.While the treating doctor shared that the patient's eyes were covered with a towel, this may not have provided sufficient coverage from the flashing light of the scanner.The potential root cause of this event is unknown.This event is being filed as an mdr as the patient experienced seizures, resulting in a visit to the emergency room, and the align technology, ltd.Medical device was being used.
 
Event or Problem Description
The treating doctor reported that the patient was scanned on (b)(6) 2023 and the patient had a seizure.Due to the seizure, the patient went to the emergency room and left the office in an ambulance.It is unknown what medications were prescribed to alleviate the reported symptoms.It is unknown the current condition of the patient, however, the treating doctor assumes the patient is fine.
 
Additional Manufacturer Narrative
Udi related data quality updates only.Updates were made after reviewing the quality of device identification information submitted previously against data in the gudid.

Brand Name
ITERO ELEMENT 5D US SYSTEM
Common Device Name
CARIES DETECTOR, LASER LIGHT, TRANSMISSION
Manufacturer (Section D)
ALIGN TECHNOLOGY, LTD.
1 yitzhak rabin rd.
petach-tikva, central 49251 10
IS  4925110
Manufacturer (Section G)
ALIGN TECHNOLOGY, LTD.
1 yitzhak rabin rd.
petach-tikva, central 49251 10
IS   4925110
Manufacturer Contact
harper shore
3030 slater road
morrisville, NC 27560
4084701343
MDR Report Key17897108
Report Number3009646999-2023-02943
Device Sequence Number3429930
Product Code NTK
UDI-Device Identifier00816063020639
UDI-Public(01)00816063020639(11)200826
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K193659
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number209156
Device Catalogue Number209156
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer11/01/2024
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/26/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other;
Patient SexFemale